Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 7:37 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 7:37 PM EDT (23:37 UTC)
- Expired
- May 23, 2012, 8:08 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:53 PM EDT | HAIL 1 | Speed, NC | POST OFFICE REPORTED QUARTER SIZED HAIL IN SPEED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS52 KRAH 232337
SVRRAH
NCC065-083-240030-
/O.NEW.KRAH.SV.W.0105.120523T2337Z-120524T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SPEED...OR 6 MILES EAST OF TARBORO...
MOVING NORTH AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SPEED...
HOBGOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7740 3592 7736 3594 7753
3614 7756 3625 7753 3630 7742 3627 7741
3624 7737 3622 7738 3619 7731 3617 7730
3616 7727 3610 7722
TIME...MOT...LOC 2337Z 202DEG 9KT 3594 7746
$$
772 follow-up statements
705
WWUS52 KRAH 232358
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT WED MAY 23 2012
NCC065-240007-
/O.CAN.KRAH.SV.W.0105.000000T0000Z-120524T0030Z/
EDGECOMBE NC-
758 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGECOMBE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3608 7731 3606 7734 3611 7755 3614 7756
3625 7753 3630 7742 3627 7741 3624 7737
3622 7738 3618 7730 3617 7730 3616 7727
3610 7722
TIME...MOT...LOC 2357Z 202DEG 9KT 3611 7741
$$
NCC083-240030-
/O.CON.KRAH.SV.W.0105.000000T0000Z-120524T0030Z/
HALIFAX NC-
758 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 14 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTH AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... TILLERY AND SCOTLAND
NECK.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3608 7731 3606 7734 3611 7755 3614 7756
3625 7753 3630 7742 3627 7741 3624 7737
3622 7738 3618 7730 3617 7730 3616 7727
3610 7722
TIME...MOT...LOC 2357Z 202DEG 9KT 3611 7741
$$
77561
WWUS52 KRAH 240008
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT WED MAY 23 2012
NCC083-240018-
/O.CAN.KRAH.SV.W.0105.000000T0000Z-120524T0030Z/
HALIFAX NC-
808 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3608 7731 3606 7734 3611 7755 3614 7756
3625 7753 3630 7742 3627 7741 3624 7737
3622 7738 3618 7730 3617 7730 3616 7727
3610 7722
TIME...MOT...LOC 0008Z 202DEG 9KT 3614 7740
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 23, 2:59 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED MAY 23 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY... KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 245 PM... CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON. SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS INTO THE NIGHT. LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000 FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST. WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE. MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY AFTERNOON. STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES. HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 240 PM WEDNESDAY... NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE AND/OR BLUE RIDGE. LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 255 PM WEDNESDAY... GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES. -MWS && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 250 PM... CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA. THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST. EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS THURSDAY... MAINLY NORTH AND EAST PARTS. HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 3:55 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT WED MAY 23 2012 NCZ008>011-025>028-040>043-074>078-083>086-088-089-241100- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 355 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ073-241100- STANLY- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ007-021>024-038-039-241100- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. MWS
In the hours before
Special weather statement, May 23, 6:41 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT WED MAY 23 2012
NCZ024-232345-
ORANGE-
641 PM EDT WED MAY 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN ORANGE COUNTY
THROUGH 745 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCHLEY...OR ABOUT OVER HILLSBOROUGH...MOVING NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARR...SCHLEY...AND
SURROUNDING RURAL AREAS IN NORTHERN ORANGE COUNTY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN LARGE TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7915 3624 7915 3624 7895 3614 7896
3605 7899 3604 7926 3625 7925
TIME...MOT...LOC 2240Z 177DEG 20KT 3615 7911
MWSLocal storm report, May 23, 6:44 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 ESE WHITAKERS 36.09N 77.63W
05/23/2012 E0.88 INCH EDGECOMBE NC PUBLIC
NICKEL SIZE HAIL
&&
EVENT NUMBER RAH1200307
SECSpecial weather statement, May 23, 6:54 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED MAY 23 2012
NCZ028-232345-
EDGECOMBE-
654 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN EDGECOMBE COUNTY
THROUGH 745 PM EDT...
AT 653 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CONETOE...OR ABOUT 10 MILES SOUTH OF TARBORO...MOVING NORTH AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CONETOE...
PRINCEVILLE...TARBORO...SPEED.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3574 7755 3577 7759 3603 7754 3603 7745
3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2253Z 195DEG 12KT 3579 7751
77Special weather statement, May 23, 6:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT WED MAY 23 2012
NCZ011-240000-
HALIFAX-
659 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 800
PM EDT...
AT 658 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 14 MILES
SOUTHWEST OF SOUTH WELDON...OR ABOUT 11 MILES SOUTHWEST OF HALIFAX...
MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROSEMARY...AND...SOUTH
WELDON.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 33 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 175.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3645 7763 3644 7760 3643 7759 3643 7757
3642 7756 3618 7766 3618 7783 3646 7785
3647 7763
TIME...MOT...LOC 2258Z 186DEG 8KT 3624 7774
77Local storm report, May 23, 7:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 ENE KITTRELL 36.23N 78.42W
05/23/2012 E1.00 INCH VANCE NC PUBLIC
QUARTER SIZE HAIL ON BUFFALO MILL ROAD
&&
EVENT NUMBER RAH1200308
SECLocal storm report, May 23, 7:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 2 ESE FALLS LAKE 35.92N 78.55W
05/23/2012 WAKE NC TRAINED SPOTTER
FLAG POLE BENT IN HALF AT CAPITAL BLVD AND BURLINGTON
MILLS ROAD... TIME BASED ON RADAR
&&
EVENT NUMBER RAH1200309
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:16 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 89 min |
| May 22, 8:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| May 22, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 33 min |
| May 22, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| May 22, 8:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 22, 9:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 22, 9:37 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 68 min |
| May 22, 9:45 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| May 22, 10:24 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| May 22, 10:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| May 22, 11:07 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| May 22, 11:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| May 22, 11:37 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| May 23, 12:16 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 59 min |
| May 23, 12:23 AM EDT | Special Weather Statement | RAH | Moore | 67 min |
| May 23, 1:10 AM EDT | Special Weather Statement | RAH | Lee | 65 min |
| May 23, 2:08 AM EDT | Special Weather Statement | RAH | Durham, Orange | 52 min |
| May 23, 3:00 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 60 min |
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| May 23, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| May 23, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 57 min |
| May 23, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 23, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 43 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 63 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 38 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 54 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 41 min |
| May 23, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 38 min |
| May 23, 5:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| May 23, 5:51 PM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| May 23, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 67 min |
| May 23, 6:03 PM EDT | Special Weather Statement | RAH | Vance | 57 min |
| May 23, 6:41 PM EDT | Special Weather Statement | RAH | Orange | 64 min |
| May 23, 6:54 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| May 23, 7:40 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| May 23, 7:54 PM EDT | Special Weather Statement | RAH | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.